Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 17, 2017, 9:09 AM EDT. It took effect at Apr 18, 2017, 8:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2017, 9:09 AM EDT (13:09 UTC)
- In effect from
- Apr 18, 2017, 8:00 AM EDT
- Expired
- Apr 19, 2017, 2:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
669 WHUS73 KAPX 171309 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 909 AM EDT MON APR 17 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-172115- /O.NEW.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 909 AM EDT MON APR 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
7 follow-up statements
626 WHUS73 KAPX 171509 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1109 AM EDT MON APR 17 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-172315- /O.CON.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1109 AM EDT MON APR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
391 WHUS73 KAPX 171956 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EDT MON APR 17 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-180400- /O.CON.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 356 PM EDT MON APR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
250 WHUS73 KAPX 180205 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1005 PM EDT MON APR 17 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181015- /O.CON.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1005 PM EDT MON APR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
306 WHUS73 KAPX 180751 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EDT TUE APR 18 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181600- /O.CON.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 351 AM EDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
925 WHUS73 KAPX 181427 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1027 AM EDT TUE APR 18 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-182200- /O.CON.KAPX.SC.Y.0039.000000T0000Z-170419T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1027 AM EDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
333 WHUS73 KAPX 182022 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 422 PM EDT TUE APR 18 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-190400- /O.CON.KAPX.SC.Y.0039.000000T0000Z-170419T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 422 PM EDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
224 WHUS73 KAPX 190200 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1000 PM EDT TUE APR 18 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-190600- /O.CON.KAPX.SC.Y.0039.000000T0000Z-170419T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1000 PM EDT TUE APR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 8:19 AM EDT, 50 minutes earlier.
Area forecast discussion, Apr 17, 8:19 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 819 AM EDT Mon Apr 17 2017 .UPDATE... Issued at 814 AM EDT Mon Apr 17 2017 Moisture is deepening in the low levels behind a southward sinking cold front, marked by the leading edge of stratus. The stratus is just deep enough to be spitting out some light snow showers and flurries, low enough to where radar is unable to see them. Also, some mid level reflectivities are seen upstream and moving into nrn Michigan this morning and afternoon. Only some isolated reports of this precipitation reaching ground, but it's at least possible that this can seed the stratus in nrn Michigan. Updated the forecast for the scattered light snow showers turning to scattered light rain showers through the day. && .NEAR TERM...(Today through Tonight) Issued at 409 AM EDT Mon Apr 17 2017 ...A few showers possible this afternoon... High Impact Weather Potential...None. Pattern Synopsis/Forecast...High pressure continues to build into much of Wisconsin and Lower Michigan early this morning. Weak troughing is poised over the Arrowhead of Minnesota extending eastward thru Upper Michigan to the departing low now centered just off the coast of Maine. Weak upper level trough axis has pushed into Northern Minnesota...but lack of deep moisture is limiting any resulting precip to just a few showers. Closer to home...latest base ref loop from KAPX shows some weak returns trying to make their way into NW Lower Michigan...but little of this appears to be reaching the ground per local (dry) obs. However...low stratus associated with the troughing is gradually pushing southward into Northern Lower Michigan...with most places along and north of a line from ACB to GLR to APN now reporting low MVFR/IFR cigs. Upstream trough will slide thru our CWA today...pushing east of Michigan tonight as strong high pressure pushes into the Western Great Lakes region immediately in its wake. While lack of sufficient moisture will limit the potential for appreciable precip production today...increasing diurnal instability combined with passage of the trough axis during peak daytime heating should result in at least a few showers during the afternoon across our SE CWA...mainly along and south of M-32 and east of US-131. Otherwise...skies will generally be partly to mostly cloudy for our entire CWA as the low stratus pushes southward and diurnal CU develops in locations not touched by the stratus. Cloud cover and diurnal showers will quickly die with sunset as high pressure builds into the region...with skies becoming mainly clear for our entire CWA tonight. High temps this afternoon will range from the lower 40s in Eastern Upper Michigan to the mid to upper 50s near Saginaw Bay. Low temps tonight will fall into the low to mid 30s. && .SHORT TERM...(Tuesday through Wednesday) Issued at 409 AM EDT Mon Apr 17 2017 ...Turning wetter again for midweek... High Impact Weather Potential: Increasing rainfall through midweek may cause some flooding concerns given already favorable hydrometeorological conditions. Pattern Forecast: Water vapor imagery early this morning shows a short wave trough crossing the Pacific northwest...with a deeper low farther back across the eastern Pacific near 145W...part of a blocky split flow with the southern branch of this split flow being the predominant westerly airstream across the continental U.S. This initial short wave trough still on track to cross the upper Lakes Tuesday night...with another piece of energy getting ejected from the eastern Pacific disturbance eastward into the Plains by Wednesday. High pressure building across northern Quebec will ridge back to the southwest and across the Great Lakes to start Tuesday... while low pressure associated with the Pacific northwest short wave trough is expected to eventually cross Upper MI/Lake Superior Tuesday night...pulling a cold front across the state in the process. This front will extend back into the central Plains... and will serve as a focus for lee cyclogenesis Wednesday... with the resultant low tracking northeast toward southern Lower MI by Thursday. Primary Forecast Concerns: Initial precipitation threat for the midweek period will arrive with approaching surface low later Tuesday...as Pacific origin moisture already attached to this system will be augmented by return flow moisture from the lower Mississippi Valley. Band of showers expected to spread into parts of eastern Upper/northwest Lower during the latter portion of the afternoon... with scattered-broken shower coverage across the forecast area Tuesday night (and maybe a rumble of thunder across northern Lower). Expecting QPF amounts to be relative light...not amounts that would normally cause issues but given saturated soils and already elevated streamflows...may not take much runoff to push some streams out of their banks. Rain should move out of the area by Wednesday morning...though some possibility of low clouds/drizzle lingering especially across the eastern U.P./Straits region. But a bigger concern comes Wednesday night/Thursday...as next cyclone develops over the central High Plains and lifts northeast toward Lower Michigan by Thursday morning. Plenty of moisture already in place across the southern Plains/lower Mississippi Valley...and east/northeast flow around high pressure over northern Ontario should ensure a tight thermal gradient across the upper Great Lakes. At this point...given system track and orientation of isentropic ascent appears the focus for better rainfall will be across central/southern Lower (dry northeast flow may serve to keep eastern Upper dry most of the night). Hydrologic concerns will ratchet up Wednesday night/Thursday if this scenario pans out (1+ inch of rain or worse) given the possibility that the bulk of the rain will fall across basins where rivers are already running high (Manistee/Rifle). .LONG TERM...(Wednesday night through Sunday) Issued at 409 AM EDT Mon Apr 17 2017 High Impact Weather Potential: Continued precipitation potential Thursday. Thursday may end up with a deformation axis lying across the forecast area which will keep precipitation going during the day...with some hints of precipitation type (snow) issues Thursday though with marginal thermal profiles (and primarily on the GFS) will be cautious with this idea (though more GEFS members are getting onboard the snow bandwagon). Drying trend for Friday/Saturday with another chance for rain Sunday. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 645 AM EDT Mon Apr 17 2017 Low MVFR stratus will gradually lift to low VFR cigs by early afternoon thanks to diurnal mixing. A few showers may develop this afternoon along and south of M-32 and east of US-131 as daytime instability begins to interact with a weak moisture-starved trough slides thru the area today. Skies will clear tonight as high pressure builds into the region. Winds will be from the N/NW AOB 10 kts thru today and then become light/variable tonight. && .MARINE... Issued at 409 AM EDT Mon Apr 17 2017 High pressure off to the northeast and low pressure over the upper Midwest and expected to track across Lake Superior Tuesday will result in winds swinging around to the south/southeast and increasing...likely requiring small craft headlines Tuesday into Tuesday evening. Winds will veer to the northwest by Wednesday morning...then around to the northeast by Wednesday afternoon. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...SMD NEAR TERM...MLR SHORT TERM...JPB LONG TERM...JPB AVIATION...MLR MARINE...JPB
Hazardous weather outlook, Apr 17, 4:07 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 407 AM EDT Mon Apr 17 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-181000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 407 AM EDT Mon Apr 17 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional rainfall Wednesday night into Thursday falling onto already saturated soils and with elevate river levels may result in flooding across portions of northern Lower Michigan during the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. JPB
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.